Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 11, NWS St. Louis, MO

April 3, 2001Cole County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 3, 2001, 11:47 AM CDT for Cole County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 3, 2001, 11:47 AM CDT (16:47 UTC)
Expired
Apr 3, 2001, 12:30 PM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cole County, MO

The radar

The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2001-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2001-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1171 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 031649
SVRSTL
MOC051-031730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 AM CDT TUE APR 3 2001

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLE COUNTY IN CENTRAL MISSOURI

* UNTIL 1230 PM CDT

* AT 1147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER RUSSELLVILLE...MOVING EAST AT 20 MPH.

* LOCATIONS IN THE PATH...
  HICKORY HILL
  BRAZITO
  JEFFERSON CITY
  WARDSVILLE
  ST. THOMAS

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL THAT CAN CAUSE
SERIOUS INJURY AND EXTENSIVE PROPERTY DAMAGE. TAKE SHELTER INSIDE OF
A STURDY BUILDING NOW

LAT...LON 3872 9242 3844 9249 3833 9222 3856 9216

RP/JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:15 AM CDT, 8 hours 32 minutes earlier.

Area forecast discussion, Apr 3, 3:15 AM CDT, 8 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
315 AM CDT TUE APR 3 2001

FORECAST CHALLENGE IS TIMING OF SHRA/TSRA THE NEXT FEW DAYS.
REGIONAL RADARS SHOWING SHRA/FEW TSRA CONTINUING TO FORM OVER WRN
MO/ERN KS AND MOVING EAST.  PRECIP IS A RESULT OF 850-700 MB THETAE
ADVECTION/MOISTURE CONVERGENCE WHICH WILL GRADUALLY DIMINISH BY MID
MORNING AS LOW LEVEL JET DIMINISHES...SO WILL SHOW A ENDING TREND
IN ZONES.  REDEVLOPMENT THIS AFTN WILL BE LIMITED TO OVER THE SRN
ZONES NEAR TO QSTNRY FRONT WHERE MESOETA HAS LI/S TO -2 AND LIMITED
CAP.

MODEL MASS FIELDS APPEAR SIMILAR IN BUILDING UPR RIDGE OVER CNTRL
U.S. IN RESPONSE TO DIGGING WRN U.S. TROF.  SFC HIGH OVER CENTRAL
CANADA WILL MOVE SEWD THROUGH THE GREAT LAKES...PUSHING SFC FRONT
SWD INTO AR.  LACK OF UVV...STABLE BOUNDARY LAYER AND BUILDING
HEIGHTS WILL ACT TO SUPPRESS PRECIP.  BEST CHANCES FOR SHRA/TSRA
WILL BE OVER CNTRL MO TONIGHT AS MESOETA SHOWING 850-700MB FORCING
AND SHOWALTERS AOB ZERO.  SAME TREND SEEN OVER NERN MO ON WEDNESDAY
NIGHT AS LOW LEVEL FRONT BEGINS TO MOVE NWD IN RESPONSE TO LOW
DEVELOPING OVER CNTRL HI PLAINS.

NGM CROSS SECTIONS SHOWING ABUNDANT LOW-MID LEVEL RH NEXT 48
HRS...SO WILL KEEP MO CLDY/CLDY WORDING.  GUIDANCE TEMPS AGREE ON
LOWS...BUT WILL TREND ON COOLER SIDE OF GUIDANCE FOR HIGHS WITH LACK
OF SUN AND ELY WINDS.

.STL...NONE

BRITT

In the hours before

Special weather statement, Apr 3, 6:00 AM CDT, 5 hours 47 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031700-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
600 AM CDT TUE APR 3 2001

NO SEVERE WEATHER IS EXPECTED OVER THE AREA TODAY OR TONIGHT.
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

THE ATMOSPHERE WILL BECOME UNSTABLE THIS AFTERNOON NEAR A
FRONT OVER SOUTHERN MISSOURI. SCATTERED THUNDERSTORMS AR-E EXPECTED
TO REDEVELOP SOUTH OF A STEELVILLE TO FARMINGTON LINE.  A FEW OF
THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS...GUSTY
WINDS AND SMALL HAIL.

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 12:12 PM CDTFlash Flood WarningLSXMoniteau4 hr
Apr 3, 12:30 PM CDTSevere Thunderstorm WarningLSXOsage45 min
Apr 3, 12:35 PM CDTSevere Thunderstorm WarningLSXCole40 min
Apr 3, 1:35 PM CDTSevere Thunderstorm WarningLSXCrawford40 min
Apr 3, 2:16 PM CDTSevere Thunderstorm WarningLSXIron, Washington44 min
Apr 3, 3:25 PM CDTSevere Thunderstorm WarningLSXMadison50 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.